MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX BIVONA FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX BIVONA FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number FT17BN55NSF101S
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that the cuff to a smiths medical portex bivona flextend¿ tts¿ tracheostomy tube inflated unevenly.There were no reported adverse patient effects.
 
Additional Manufacturer Narrative
One flextend¿ tts¿ tracheostomy tube was returned for analysis.No defects were observed upon visual examination.Inflation test was performed by inserting air into the cuff per inflation line.The device was then measured noting the following: smaller side of cuff read 10mm and larger side of cuff measured 11mm.Four thickness measurements of the cuff were taken by removing the cuff from the shaft; all measurements were within specification.Based on the evidence, the cuff may have appeared to be inflated unevenly but the investigation was determined to meet the manufacturing specification; thus no root cause was found.

Brand Name
PORTEX BIVONA FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key8020610
Report Number3012307300-2018-01937
Device Sequence Number1640814
Product Code JOH
UDI-Device Identifier15019517097252
UDI-Public15019517097252
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/30/2022
Device Catalogue NumberFT17BN55NSF101S
Device Lot NumberDS010950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2018
Supplement Date Received by Manufacturer11/28/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1